Maynooth University

Maynooth University ePrints and eTheses Archive

Maynooth University Library

Real 2-Regular Classes and 2-Blocks

Gow, Roderick and Murray, John (2000) Real 2-Regular Classes and 2-Blocks. Journal of Algebra, 230 (2). pp. 455-473. ISSN 0021-8693

[img] Download (231kB)

Abstract

Suppose that G is a finite group. We show that every 2-block of G has a defect class which is real. As a partial converse, we show that if G has a real 2-regular class with defect group D and if NŽD.D has no dihedral subgroup of order 8, then G has a real 2-block with defect group D. More generally, we show that every 2-block of G which is weakly regular relative to some normal subgroup N has a defect class which is real and contained in N. We give several applications of these results and also investigate some consequences of the existence of non-real 2-blocks.

Item Type: Article
Keywords: Real 2-Regular Classes; 2-Blocks;
Subjects: Science & Engineering > Mathematics
Item ID: 2036
Depositing User: Dr. John Murray
Date Deposited: 06 Jul 2010 14:52
Journal or Publication Title: Journal of Algebra
Publisher: Elsevier
Refereed: No
URI:

Repository Staff Only(login required)

View Item Item control page

Document Downloads

More statistics for this item...